MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 7,13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBAL TKA,BEARING IMP,PS,SZ 7,13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBAL TKA,BEARING IMP,PS,SZ 7,13MM
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation revealed that the returned implant had normal wear patterns on the articulating surface.The damage observed on the locking tabs and edges most likely occurred during the extraction of the implant.At the current time the cause of the event cannot be determined.
 
Event or Problem Description
It was reported the implant was explanted per the surgeons decision.The doctor saw a slight sign of osteolysis on the x-ray.The patient had no issues with the original implant and was not in any pain.He made this decision based on the newer implant would last longer and be potentially more beneficial for the patient.The patient had no complaints and was not in any pain.The original date of surgery was (b)(6) 2014.The surgery was successful and the patient was fine.The doctor is returning the implant for examination.This was a (b)(6) male patient.The quality of bone and age of the patient was not known at the time of the call.Additional information obtained 8/13/2018: the surgeon took an x-ray of the previously performed tka of patient¿s knee and discovered a slight sign of osteolysis on the patient¿s x-ray.It was reported that the patient was not having any pain or issues with these original implants.The surgeon thought it was possible that the post from the poly bearing ps might be loose and possibly allowed some debris to migrate below the tibial tray which might have led to the osteolysis.During the (b)(6) 2018 revision procedure the surgeon found no sign of the ps from the bearing being loose.Surgeon then decided to explant the existing poly bearing (ar-513-bh13, lot 113601409) and replace it with a newer implant which would last longer and be potentially more beneficial for the patient.No other original tka implants were explanted during this revision.All other components were left intact.The surgeon did note that the explanted bearing device showed some wearing on the medial side.The patient is reported to be overweight.Surgeon has requested that the device be evaluated.Date of original surgery was (b)(6) 2014, not (b)(6) 2014 as originally reported.

Brand Name
IBAL TKA,BEARING IMP,PS,SZ 7,13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7841922
Report Number1220246-2018-00616
Device Sequence Number1271665
Product Code JWH
UDI-Device Identifier00888867107588
UDI-Public00888867107588
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberIBAL TKA,BEARING IMP,PS,SZ 7,13MM
Device Catalogue NumberAR-513-BH13
Device Lot Number113601409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;